Hail, Wayne
- When
- April 8, 12:45 PM CST
- Where
- Wayne County, 6 mi S of Johnsonville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.433, -88.530
An isolated severe thunderstorm moved east, staying just north of Interstate 64. The storm moved along an outflow boundary that originated from an earlier thunderstorm complex.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm moved east, staying just north of Interstate 64. The storm moved along an outflow boundary that originated from an earlier thunderstorm complex. Steep mid-level lapse rates and a moderately unstable air mass supported this storm, which produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 8, 11:49 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1249 PM CDT WED APR 8 2015 .UPDATE... ISSUED AT 1249 PM CDT WED APR 8 2015 SCATTERED CONVECTION HAS BEGUN TO DEVELOP FROM SOUTHEAST MISSOURI NORTHEAST TO THE I-64 CORRIDOR. LAPS SOUNDINGS ACROSS THAT AREA INDICATE PLENTY OF INSTABILITY TO BE TAPPED IF INVERSION CAN BE BROKEN FOR REAL. LARGE HAIL...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH INDIVIDUAL THUNDERSTORMS THIS AFTERNOON. NOT SURE IF THERE WILL BE ENOUGH SHEAR TO REALLY SUPPORT SUPERCELL DEVELOPMENT...BUT THAT WOULD ONLY INCREASE THE PROBABILITY OF LARGE HAIL. THE GREATEST COVERAGE IS EXPECTED ALONG I-64 ONCE AGAIN THIS AFTERNOON. THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 322 AM CDT WED APR 8 2015 WARM SECTOR CONVECTIVE CHANCES WILL CONTINUE TODAY THROUGH THURSDAY...TRIGGERED BY SUBTLE PERTURBATIONS IN AN UPPER LEVEL SW FLOW ACROSS THE AREA...COUPLED WITH EXISTING MOISTURE AND INSTABILITY. COLD FRONT WILL BE ON OUR DOOR STEP 00Z FRIDAY. IT WILL SWEEP EAST QUICKLY...WITH ALL CHANCES OF CONVECTION OVER BY 12Z FRIDAY...DEPARTING OUR FAR EASTERN COUNTIES NOT LONG AFTER MIDNIGHT. FRIDAY AND FRIDAY NIGHT WILL BE DRY...COOLER AND LESS HUMID. SEVERE THUNDERSTORM CHANCES CONTINUE...PEAKING THURSDAY EVENING INTO THURSDAY NIGHT WITH FROPA. REFER TO THE STORM PREDICTION CENTER OUTLOOKS (SPC) FOR DETAILS. TEMPS WILL CONTINUE TO BE A BLEND OF EXISTING NUMBERS AND MOS. AS FAR AS POPS...THE NUMBERS AREN'T TERRIBLY HIGH EVEN WITH FROPA. WE BACKED OFF THE PERCENTAGES SLIGHTLY...BUT NOT DOWN TO MOS OUTPUT. REST OF THE FORECAST LARGELY DERIVED FROM THE NAM HIGH RESOLUTION BLENDED SOMEWHAT WITH THE GFS AND SREF. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 322 AM CDT WED APR 8 2015 GOOD GENERAL AGREEMENT AMONG THE MODELS AND THEIR ENSEMBLES LEADS TO HIGHER THAN AVERAGE CONFIDENCE TO START THE WEEKEND. CONFIDENCE DETERIORATES INTO EARLY NEXT WEEK WITH MORE VARIABILITY AMONG MODEL SOLUTIONS. DRY WEATHER WILL KICK OFF THE WEEKEND AS HIGH PRESSURE BUILDS EAST FROM THE PLAINS. THIS HIGH IS OF PACIFIC ORIGIN...SO WHILE COOLER WEATHER IS ANTICIPATED...IT DOES NOT APPEAR THAT FROST WILL BE AN ISSUE. WITH THE FLOW ALOFT STILL WEST TO SOUTHWEST THOUGH...THE DRY WEATHER WILL NOT LAST FOR LONG. ALL MODELS ARE IN DECENT AGREEMENT THAT THE APPROACH OF SHORTWAVE ENERGY AND ANOTHER LOW FROM THE PLAINS WILL RESULT IN OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE SECOND HALF OF THE WEEKEND. THIS IS WHERE MODELS BEGIN TO DIVERGE. THE ECMWF...GFS...AND GEM ALL MOVE A CLOSED UPPER LOW OVER THE SOUTHWESTERN U.S. INTO THE MIDDLE OF THE COUNTRY EARLY IN THE WEEK. THE LOW EVENTUALLY OPENS UP AND PHASES WITH THE MAIN FLOW. HOWEVER...EXACTLY HOW THIS UNFOLDS IS UP FOR GRABS AT THIS POINT. AS THE LOW APPEARS TO TAKE ITS SWEET TIME...CHANCES FOR SHOWERS AND THUNDERSTORMS MAY STICK AROUND THROUGH MID WEEK. TEMPERATURES WILL BE UNSEASONABLY WARM THROUGH THE PERIOD. HIGHS ARE FORECAST TO CLIMB FROM THE UPPER 60S ON SATURDAY INTO THE 70S SUNDAY THROUGH TUESDAY. LOW WILL MODERATE FROM THE 40S SATURDAY NIGHT INTO THE UPPER 50S AND LOWER 60S SUNDAY THROUGH TUESDAY. && .AVIATION... ISSUED AT 1249 PM CDT WED APR 8 2015 THUNDERSTORM DEVELOPMENT ALONG I-64 OVER SOUTHERN ILLINOIS WILL LIKELY PROGRESS EASTWARD THROUGH KEVV AND KOWB LATER THIS AFTERNOON. OTHER MORE ISOLATED ACTIVITY COULD IMPACT THE OTHER SITES THROUGH THE AFTERNOON. CANNOT RULE OUT MULTIPLE PERIODS OF THUNDERSTORMS MOVING THROUGH THE KEVV AND KOWB AREAS THROUGH THE REMAINDER OF THE PERIOD. HOWEVER...BEST GUESS AT THIS TIME IS THAT THERE SHOULD BE A BREAK THIS EVENING...BY MORE THUNDERSTORMS ROLLING EASTWARD ACROSS KEVV AND KOWB VERY LATE TONIGHT AND THROUGH MUCH OF THURSDAY MORNING. OUTSIDE OF CONVECTION THE FORECAST IS VFR. A FEW SOUTH/SOUTHWEST GUSTS INTO THE TEENS POSSIBLE THIS AFTERNOON...AND MORE SIGNIFICANT GUSTS WILL BE POSSIBLE THURSDAY MORNING OUTSIDE OF CONVECTION. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS AVIATION...DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT WED APR 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 138 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 34 IS IN EFFECT FOR AREA ALONG AND NORTH OF PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA UNTIL 6 PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS WITH SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS EXPECTED TO MOVE EAST ALONG THE INTERSTATE 64 CORRIDOR. FARTHER SOUTH...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY THUNDERSTORMS THIS AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AGAIN LATE TONIGHT. A FEW SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THURSDAY THROUGH THURSDAY NIGHT. THE BEST CHANCE IS WITH THE PASSAGE OF A COLD FRONT DURING THE LATE DAY AND EARLY NIGHTTIME HOURS. DAMAGING WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS LATE IN THE WEEKEND AND EARLY NEXT WEEK. AT THIS TIME...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON. SPOTTERS THROUGHOUT THE AREA SHOULD BE PREPARED FOR ACTIVATION LATE TONIGHT THROUGH THURSDAY NIGHT. DRS
The Evansville,IN radar (KVWX), 73 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
3 hail. Local standard time, as filed.
Quarter-size hail was reported at Cisne. Hail up to the size of golf balls was photographed in Mount Erie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566988, 566989, 566990.